Alert archive / Kansas / Flood Watches in 2007
Flood Watch 9, NWS Dodge City, KS
NWS Dodge City, KS issued this flood watch at Jun 12, 2007, 3:48 PM CDT for 11 counties in Kansas. It took effect at Jun 13, 2007, 1:00 PM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2007, 3:48 PM CDT (20:48 UTC)
- In effect from
- Jun 13, 2007, 1:00 PM CDT
- Expired
- Jun 15, 2007, 1:00 AM CDT
- In force
- 36 hr
- Issued by
- NWS Dodge City, KS
- Flood severity
- None
Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Kiowa County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 71 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KDDC 122048 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 348 PM CDT TUE JUN 12 2007 ...HEAVY RAIN MAY RESULT IN FLOODING IN CENTRAL KANSAS WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT... .AN UPPER LEVEL TROUGH OF LOW PRESSURE IS EXPECTED TO MOVE OUT OF COLORADO AND NEW MEXICO TONIGHT AND ACROSS KANSAS DURING THE NEXT FEW DAYS. SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR TONIGHT THROUGH WEDNESDAY NIGHT ACROSS SOUTHWEST AND CENTRAL KANSAS. HEAVY RAIN WILL BE POSSIBLE WITH THE THUNDERSTORMS ESPECIALLY WEDNESDAY AFTERNOON AND NIGHT. KSZ030-031-045-046-065-066-079>081-089-090-130500- /O.NEW.KDDC.FA.A.0009.070613T1800Z-070614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED... BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 348 PM CDT TUE JUN 12 2007 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...BARBER...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND STAFFORD. IN WEST CENTRAL KANSAS...NESS AND TREGO. * FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING * THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED TO DEVELOP ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS WEDNESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY NIGHT. SOME OF THESE THUNDERSTORMS WILL REPEATEDLY TRACK OVER THE SAME LOCATION WHICH WILL LEAD TO FLOODING. * BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. * A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ GERARD
8 follow-up statements
000 WGUS63 KDDC 130320 FFADDC FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 1020 PM CDT TUE JUN 12 2007 ...HEAVY RAIN MAY RESULT IN FLOODING IN CENTRAL KANSAS WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT... .AN UPPER LEVEL TROUGH OF LOW PRESSURE IS EXPECTED TO MOVE OUT OF COLORADO AND NEW MEXICO TONIGHT AND ACROSS KANSAS DURING THE NEXT FEW DAYS. SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR TONIGHT THROUGH WEDNESDAY NIGHT ACROSS SOUTHWEST AND CENTRAL KANSAS. HEAVY RAIN WILL BE POSSIBLE WITH THE THUNDERSTORMS ESPECIALLY WEDNESDAY AFTERNOON AND NIGHT. KSZ030-031-045-046-065-066-079>081-089-090-130900- /O.CON.KDDC.FA.A.0009.070613T1800Z-070614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED... BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1020 PM CDT TUE JUN 12 2007 ...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...BARBER... COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND STAFFORD. IN WEST CENTRAL KANSAS...NESS AND TREGO. * FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING * THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED TO DEVELOP ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS WEDNESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY NIGHT. SOME OF THESE THUNDERSTORMS WILL REPEATEDLY TRACK OVER THE SAME LOCATION WHICH WILL LEAD TO FLOODING. * BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS63 KDDC 130800 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 300 AM CDT WED JUN 13 2007 ...HEAVY RAIN MAY RESULT IN FLOODING IN CENTRAL KANSAS THIS AFTERNOON INTO THURSDAY EVENING... .AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE INTO WESTERN KANSAS TODAY AND PROGRESS VERY SLOWLY SOUTHEASTWARD DURING THE NEXT FEW DAYS. SCATTERED THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AS THE DAY PROGRESSES AND LINGER INTO THURSDAY EVENING PRODUCING WIDESPREAD VERY HEAVY RAINFALL AND POTENTIAL FLOODING. KSZ030-031-045-046-065-066-079>081-089-090-131830- /O.EXT.KDDC.FA.A.0009.070613T1800Z-070615T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED... BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 300 AM CDT WED JUN 13 2007 ...FLOOD WATCH NOW IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY EVENING... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...BARBER... COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND STAFFORD. IN WEST CENTRAL KANSAS...NESS AND TREGO. * FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY EVENING * THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED TO BECOME MORE NUMEROUS ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON AND CONTINUE INTO THURSDAY EVENING. SOME OF THESE THUNDERSTORMS WILL REPEATEDLY TRACK OVER THE SAME LOCATION WHICH WILL LEAD TO FLOODING. WIDESPREAD RAINFALL AMOUNTS ARE ANTICIPATED TO RANGE FROM ONE TO THREE INCHES. * BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ 06
000 WGUS63 KDDC 132051 FFADDC FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 351 PM CDT WED JUN 13 2007 ...HEAVY RAIN COULD RESULT IN FLOODING IN CENTRAL KANSAS TONIGHT AND THURSDAY... .AN UPPER LEVEL TROUGH OF LOW PRESSURE OVER EXTREME SOUTHWEST KANSAS THIS AFTERNOON WILL MOVE SLOWLY EAST OVERNIGHT AND SHOULD BE LOCATED OVER NORTHWEST OKLAHOMA ON THURSDAY. A VERY MOIST AIRMASS WILL REMAIN IN PLACE OVER CENTRAL KANSAS THROUGH THURSDAY. THESE FEATURES WILL COMBINE TO BRING THUNDERSTORMS WITH HEAVY RAINFALL TO THE AREA TONIGHT AND THURSDAY. LOCATIONS IN THE WATCH AREA HAVE SATURATED GROUND DUE TO RECENT HEAVY RAINS SO ANY ADDITIONAL HEAVY RAIN WILL CAUSE FLOODING CONDITIONS. KSZ030-031-045-046-065-066-079>081-089-090-140445- /O.CON.KDDC.FA.A.0009.000000T0000Z-070615T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED... BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 351 PM CDT WED JUN 13 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...BARBER... COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND STAFFORD. IN WEST CENTRAL KANSAS...NESS AND TREGO. * THROUGH THURSDAY EVENING * THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED TO DEVELOP ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS TONIGHT. THERE WILL BE A CONTINUED CHANCE FOR THUNDERSTORMS ON THURSDAY. SOME OF THESE THUNDERSTORMS WILL REPEATEDLY TRACK OVER THE SAME LOCATION WHICH WILL LEAD TO FLOODING. WIDESPREAD RAINFALL AMOUNTS ARE ANTICIPATED TO RANGE FROM ONE TO THREE INCHES. * BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ GERARD
000 WGUS63 KDDC 140714 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 214 AM CDT THU JUN 14 2007 ...ADDITIONAL HEAVY RAINFALL TO AGGRAVATE SATURATED CONDITIONS... .A NEARLY STATIONARY UPPER LEVEL LOW OVER SOUTHWEST KANSAS WILL ONCE AGAIN PROVIDE FOR ADDITIONAL THUNDERSTORM DEVELOPMENT OVER PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. THUNDERSTORMS WHICH DO DEVELOP WILL BE SLOW MOVING AND WIDESPREAD ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH IS POSSIBLE THROUGH MIDNIGHT. LOCAL AREAS UNDER THE STRONGEST SLOW MOVING STORMS COULD RECEIVE 2 OR MORE INCHES OF RAIN. KSZ030-031-045-046-065-066-079>081-089-090-141515- /O.EXT.KDDC.FA.A.0009.000000T0000Z-070615T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED... BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 214 AM CDT THU JUN 14 2007 ...FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...BARBER... COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND STAFFORD. IN WEST CENTRAL KANSAS...NESS AND TREGO. * THROUGH LATE TONIGHT * THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED TO REDEVELOP ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS TODAY. THERE WILL BE A CONTINUED CHANCE FOR THUNDERSTORMS THROUGH THE EVENING HOURS. SOME OF THESE THUNDERSTORMS WILL REPEATEDLY TRACK OVER THE SAME LOCATION WHICH WILL LEAD TO FLOODING. WIDESPREAD RAINFALL AMOUNTS ARE ANTICIPATED TO RANGE FROM ONE TO TWO INCHES. THIS IS IN ADDITION TO THE HEAVY RAINFALL RECEIVED WEDNESDAY AND WEDNESDAY NIGHT. * BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ UMSCHEID
000 WGUS63 KDDC 141615 FFADDC FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 1115 AM CDT THU JUN 14 2007 ...ADDITIONAL HEAVY RAINFALL TO AGGRAVATE SATURATED CONDITIONS... .A VERY SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHWEST KANSAS THIS MORNING WILL CREEP SLOWLY SOUTHEAST THROUGH THIS AFTERNOON. THIS SYSTEM WILL HELP WITH ADDITIONAL THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING OVER CENTRAL AND SOUTH CENTRAL KANSAS. SLOW MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIDESPREAD RAINFALL AMOUNTS OF ONE TO TWO INCHES. LOCALLY HEAVIER RAIN COULD RESULT IN AMOUNTS OF TWO TO THREE INCHES OF RAIN. KSZ030-031-045-046-065-066-079>081-089-090-150015- /O.CON.KDDC.FA.A.0009.000000T0000Z-070615T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED... BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1115 AM CDT THU JUN 14 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...BARBER... COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND STAFFORD. IN WEST CENTRAL KANSAS...NESS AND TREGO. * THROUGH LATE TONIGHT * THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED TO REDEVELOP ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF THESE THUNDERSTORMS WILL REPEATEDLY TRACK OVER THE SAME LOCATION WHICH WILL LEAD TO FLOODING. WIDESPREAD RAINFALL AMOUNTS ARE ANTICIPATED TO RANGE FROM ONE TO TWO INCHES. THIS IS IN ADDITION TO THE HEAVY RAINFALL RECEIVED WEDNESDAY AND WEDNESDAY NIGHT. * BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ GERARD
000 WGUS63 KDDC 142051 FFADDC FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 351 PM CDT THU JUN 14 2007 ...ADDITIONAL HEAVY RAINFALL TO AGGRAVATE SATURATED CONDITIONS... .A VERY SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM OVER THE AREA THIS MORNING WILL MOVE SLOWLY TO THE SOUTHEAST THROUGH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS THAT ARE DEVELOPING OVER SOUTHWEST KANSAS THIS AFTERNOON SHOULD BECOME MORE NUMEROUS AND MOVE INTO PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. SOME OF THE STORMS COULD PRODUCE HEAVY RAINFALL. THE SLOW MOVING NATURE OF THE THUNDERSTORMS COULD RESULT IN LOCALLY HEAVY WIDESPREAD RAINFALL AMOUNTS OF ONE TO THREE INCHES. WITH SATURATED GROUND CONDITIONS ALREADY IN PLACE, ANY HEAVY RAIN COULD RESULT IN AREAL FLOODING. KSZ030-031-045-046-065-066-079>081-089-090-150500- /O.CON.KDDC.FA.A.0009.000000T0000Z-070615T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED... BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 351 PM CDT THU JUN 14 2007 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...BARBER... COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND STAFFORD. IN WEST CENTRAL KANSAS...NESS AND TREGO. * UNTIL 1 AM CDT FRIDAY * THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED TO REDEVELOP ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF THESE THUNDERSTORMS WILL BE SLOW MOVING WHICH WILL LEAD TO FLOODING. WIDESPREAD RAINFALL AMOUNTS ARE ANTICIPATED TO RANGE FROM ONE TO THREE INCHES. THIS IS IN ADDITION TO THE HEAVY RAINFALL RECEIVED WEDNESDAY AND WEDNESDAY NIGHT. * BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ GERARD
000 WGUS63 KDDC 150217 FFADDC FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 917 PM CDT THU JUN 14 2007 ...ADDITIONAL HEAVY RAINFALL TO AGGRAVATE SATURATED CONDITIONS... .A VERY SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM OVER THE AREA WILL MOVE SLOWLY TO THE SOUTHEAST THROUGH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE DIMINISHING ACROSS NORTHERN SECTIONS OF SOUTHWEST KANSAS. NEAR THE OKLAHOMA KANSAS BORDER...SHOWERS AND THUNDERSTORMS CONTINUE. THE SLOW MOVING NATURE OF THE THUNDERSTORMS COULD RESULT IN LOCALLY HEAVY WIDESPREAD RAINFALL AMOUNTS OF ONE TO TWO INCHES. WITH SATURATED GROUND CONDITIONS ALREADY IN PLACE...ANY HEAVY RAIN COULD RESULT IN AREAL FLOODING. KSZ030-031-045-046-150330- /O.CAN.KDDC.FA.A.0009.000000T0000Z-070615T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER 917 PM CDT THU JUN 14 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL KANSAS HAS BEEN CANCELED. THUNDERSTORM ACTIVITY HAS DIMINISHED ACROSS THE AREA. ALTHOUGH A FEW SHOWERS WILL MOVE ACROSS THE AREA...ADDITIONAL HEAVY RAINFALL IS NOT ANTICIPATED. $$ KSZ065-066-079>081-089-090-150600- /O.CON.KDDC.FA.A.0009.000000T0000Z-070615T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 917 PM CDT THU JUN 14 2007 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...BARBER...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND STAFFORD. * UNTIL 1 AM CDT FRIDAY * THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED TO REDEVELOP ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF THESE THUNDERSTORMS WILL BE SLOW MOVING WHICH WILL LEAD TO FLOODING. WIDESPREAD RAINFALL AMOUNTS ARE ANTICIPATED TO RANGE FROM ONE TO THREE INCHES. THIS IS IN ADDITION TO THE HEAVY RAINFALL RECEIVED WEDNESDAY AND WEDNESDAY NIGHT. * BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS63 KDDC 150603 FFADDC FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 103 AM CDT FRI JUN 15 2007 ...RAINFALL TAPERING OFF ACROSS PARTS OF SOUTH CENTRAL KANSAS... .STEADY SHOWERS AND THUNDERSTORMS HAD BECOME MORE WIDELY SCATTERED AND WILL TAPER OFF TO SPRINKLES BY 3 AM. KSZ065-066-079>081-089-090-150715- /O.EXP.KDDC.FA.A.0009.000000T0000Z-070615T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 103 AM CDT FRI JUN 15 2007 ...FLOOD WATCH WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... THE FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL KANSAS WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING. ALTHOUGH SCATTERED SHOWERS WILL CONTINUE FOR A FEW HOURS EARLY THIS MORNING...HEAVY RAINFALL IS NOT EXPECTED. $$ BURGERT
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flood watch went out at Jun 12, 3:35 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 12, 3:35 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 335 PM CDT TUE JUN 12 2007 .DISCUSSION... DAYS 1-2... MAIN FORECAST CHALLENGE WILL BE HEAVY RAIN AND POSSIBILITY FOR FLOODING. UPPER AIR ANALYSIS SHOWED THE SOUTHWESTERN CONUS UPPER TROUGH LIFTING OUT TO THE NORTHEAST TODAY. SHORTWAVES ROTATING THROUGH THE TROUGH WERE LOCATED OVER SOUTHEAST COLORADO AND SOUTHERN NEW MEXICO. A 90 KNOT JET AT 250 MB WAS ANALYZED OVER KABQ THIS MORNING WHICH HAS BEEN NOSING NORTHWARD INTO THE CENTRAL HIGH PLAINS AND HAS HELPED BRING SCATTERED SEVERE THUNDERSTORMS TO NORTHEAST COLORADO INTO NORTHWEST KANSAS AND NEBRASKA. FARTHER SOUTH, A BAND OF SCATTERED SHOWERS AND THUNDERSTORMS HAS PERSISTED FROM WESTERN KANSAS INTO THE TEXAS PANHANDLE ASSOCIATED WITH A PLUME OF TROPICAL MOISTURE EXTENDING FROM THE TROPICS INTO THE CENTRAL PLAINS. THE SOUTHERN NEW MEX SHORTWAVE WILL LIFT OUT ACROSS WESTERN KANSAS THIS EVENING AND BRING AND KEEP SHOWERS AND THUNDERSTORMS GOING INTO TONIGHT. SURFACE ANALYSIS SHOWED AN OLD FRONTAL BOUNDARY FROM NORTHWEST INTO SOUTH CENTRAL KANSAS TODAY. THIS COULD BE THE FOCUS FOR HEAVY PRECIP TONIGHT BUT ATTM IT APPEARS THAT ANY ASSOCIATED HEAVY RAINFALL WOULD BE EAST AND NORTHEAST OF THE AREA TONIGHT. ON THURSDAY, THE UPPER TROUGH MOVES OUT INTO WESTERN KANSAS. THIS WILL PUSH A COOL FRONT EAST ACROSS THE CWA DURING THE DAY. EXPECT THERE WILL BE SCATTERED SHOWERS ASSOCIATED WITH THE FRONT WHICH SHOULD INCREASE IN COVERAGE AND INTENSITY DURING THE DAY AS THE FRONT SLOWLY MOVES EAST. MOST OF THE SHORT TO MEDIUM RANGE MODELS POINT TOWARD THE HIGHEST QPF OCCURRING OVER THE CENTRAL AND EASTERN PART OF THE CWA WEDNESDAY AFTERNOON AND NIGHT. DUE TO THE SLOW MOVING NATURE OF THIS SYSTEM AND COPIOUS AMOUNTS OF MOISTURE IN PLACE, EXPECT THERE TO BE DECENT POTENTIAL FOR HEAVY RAIN. HAVE DECIDED TO HOIST A FLOOD WATCH FOR THE EASTERN THIRD OF THE CWA WHERE HEAVIEST RAINS HAVE FALLEN IN RECENT WEEKS. LATER SHIFTS CAN ADJUST THIS AS NECESSARY DEPENDING ON HOW THINGS EVOLVE. ANOTHER ISSUE WILL BE HIGH TEMPERATURES BEHIND THE FRONT, ESPECIALLY ON WEDNESDAY. COOLER AIR BEHIND THE FRONT WITH CONSIDERABLE CLOUDINESS EXPECTED, COULD INTO THE UPPER 60S. HAVE BACKED OFF THE GOING FORECAST HIGH TEMPERATURES BUT THIS MAY NEED TRIMMED EVEN MORE. DAYS 3-7... WITH THE GFS STAYING CONSISTENT WITH BOTH THE SLOW MOVING UPPER LOW AND FASTER MOVING LOW LEVEL CONVERGENCE...STAYED THE COURSE OF THE PREVIOUS SHIFT IN KEEPING POPS IN THE SLIGHT CHANCE 20 PERCENT RANGE THURSDAY NIGHT THROUGH FRIDAY AND THEN DIMINISH POPS IN MY EXTREME EASTERN TIER FRIDAY NIGHT. THE NEXT ROUND OF TRW/RW SHOULD COME SUNDAY LATE AFTERNOON/EVENING AS ANOTHER WAVE SCOOTS BY TO OUR NORTH. WILL HAVE HIGH SLIGHT CHANCE POPS GOING SUN AFTERNOON AND NIGHT...MAINLY IN OUR NORTH AND EAST COUNTIES. WE SHOULD SEE A SLIGHT WARMING TREND FROM FRIDAY INTO SUNDAY AS THE RIDGING AND A WEST FLOW ALOFT RETURNS. THEN...A FRONT WILL SPILL THROUGH FROM THE NORTHWEST ON SUNDAY...BRINGING MAX TEMPS BACK DOWN TO NEAR 80 OR IN THE 80S FOR MONDAY AND TUESDAY. ALSO...THERE WILL BE A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND MONDAY WITH THE APPROACHING FRONTAL BOUNDARY AND PLENTY OF MOISTURE STILL IN PLACE. THIS COULD LEAD TO SOME SEVERE WEATHER...BUT THAT POTENTIAL WILL HAVE TO BE RE-EVALUATED AT THE SUN-MON TIME FRAME APPROACHES. && .AVIATION... SCT FAST MOVING THUNDERSTORMS WILL LIKELY AFFECT ALL TAF SITES...MAINLY BETWEEN 00Z AND 06Z. WILL HAVE TO WATCH INTENSITY...BUT FOR NOW IT LOOKS AS IF MVFR VSBYS AND CIGS ARE THE MOST LIKELY LOWEST CATEGORIES. ANY STORMS WITH HEAVIER RAINFALL COULD REDUCE VSBYS TO LESS THAN 3SM FOR BRIEF PERIODS. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 77 62 80 / 60 60 70 40 GCK 64 75 59 82 / 50 50 70 30 EHA 62 77 57 84 / 40 30 40 10 LBL 64 77 59 84 / 50 40 60 30 HYS 67 76 61 77 / 60 60 60 40 P28 71 81 64 82 / 60 60 70 50 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING FOR KSZ030-031-045-046-065-066-079>081-089-090. && FN02/12
Hazardous weather outlook, Jun 12, 3:48 AM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 348 AM CDT TUE JUN 12 2007 KSZ030-031-043>046-061>066-074>081-084>090-130900- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 348 AM CDT TUE JUN 12 2007 /248 AM MDT TUE JUN 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO FAR SOUTHWEST KANSAS THIS MORNING WITH MORE DEVELOPING IN THE AFTERNOON AND TONIGHT OVER THE REST OF THE REGION. SEVERE WEATHER IS NOT ANTICIPATED HOWEVER SOME SMALL HAIL AND HEAVY DOWNPOURS ARE POSSIBLE IN THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAINFALL PRODUCING THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AND WEDNESDAY NIGHT ESPECIALLY EAST OF A LINE FROM ASHLAND, DODGE CITY, AND WAKEENEY. SEVERE WEATHER IS NOT ANTICIPATED. LOCAL RAINFALL AMOUNTS BY THURSDAY MORNING MAY BE GREATER THAN AN INCH OR TWO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.